Карточка-задание по английскому языку на тему «MEDICAL WRITING: CASE ABSTRACT_404»
Оценка 4.8

Карточка-задание по английскому языку на тему «MEDICAL WRITING: CASE ABSTRACT_404»

Оценка 4.8
docx
13.05.2020
Карточка-задание по английскому языку на тему «MEDICAL WRITING: CASE ABSTRACT_404»
MedicalWriting_404.docx

КАРТОЧКА-ЗАДАНИЕ НА ТЕМУ

«MEDICAL WRITING: CASE ABSTRACT_404»

Warm-up

·         What is a medical case report?

·         What parts does it include?

·         What is an abstract?

Read the abstract of the medical case report:

Cardiotoxicity following cyclophosphamide therapy: a case report

Abstract

Introduction

Cardiac toxicity is one of the life-threatening complications of cancer therapy. Systemic anticancer treatments may exert their own toxic effects or can aggravate adverse effects of other drugs. We report a case of cyclophosphamide-induced cardiotoxicity in a patient with normal cardiac functions before chemotherapy.

Case presentation

A 66-year-old Caucasian woman with a mediastinal mass diagnosed with Burkitt lymphoma underwent chemotherapy with rituximab-hyperfractionated-cyclophosphamide-vincristine-doxorubicin-dexamethasone. On the seventh day of chemotherapy, she developed dyspnea. An electrocardiogram demonstrated low voltage in the limb and precordial leads. It also showed diffusely increased myocardial echogenicity, mild pericardial and pleural effusion, generally impaired biventricular systolic functions with a left ventricular ejection fraction of 31%, and right ventricular mid-apical akinesia, even though she had normal biventricular functions before chemotherapy. Cyclophosphamide-induced cardiotoxicity was suspected and she was given treatment for congestive heart failure. Her dyspnea decreased and she was discharged on the tenth day with a left ventricular ejection fraction of 37% and normal right ventricular function. After 1 month, echocardiography showed normal biventricular functions with a left ventricular ejection fraction of 60%.

Conclusions

Drug-induced cardiotoxicity, therefore, should be taken into consideration when using cyclophosphamide therapy, especially when anthracyclines are co-administered. Close communication between hematologists and cardiologists is required.

Find in the abstract:

·         Background

·         Why is it important

·         Needs to be reported

Answer the questions:

1.       Is this the first report of this kind in the literature?

2.       What are brief details of what the patient(s) presented with?

3.       What the reader should learn from the case report?

4.       What the clinical impact will be?

5.       Is it an original case report of interest to a particular clinical specialty of medicine?

6.       Will it have a broader clinical impact across medicine?

7.       Are any teaching points identified?

Follow-up

·         Why abstract is the most important part for case published in electronic databases?

·         What are basics of abstract writing?


 

КАРТОЧКА - ЗАДАНИЕ НА ТЕМУ «MEDICAL

КАРТОЧКА - ЗАДАНИЕ НА ТЕМУ «MEDICAL
Скачать файл